Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 214, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 2, 2005, 4:26 PM CDT for Okaloosa County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2005, 4:26 PM CDT (21:26 UTC)
- Expired
- Jul 2, 2005, 5:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 022125 SVRMOB FLC091-022200- /O.NEW.KMOB.SV.W.0214.050702T2126Z-050702T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 426 PM CDT SAT JUL 2 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA * UNTIL 500 PM CDT * AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PEADEN...OR ABOUT 11 MILES NORTH OF CRESTVIEW...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DORCAS BY 455 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3100 8655 3082 8669 3063 8637 3092 8634 $$
1 follow-up statement
000 WWUS54 KMOB 022200 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 459 PM CDT SAT JUL 2 2005 FLC091-022209- /O.EXP.KMOB.SV.W.0214.000000T0000Z-050702T2200Z/ OKALOOSA FL- 459 PM CDT SAT JUL 2 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OKALOOSA COUNTY WILL BE ALLOWED TO EXPIRE AT 500 PM CDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3100 8655 3082 8669 3063 8637 3092 8634 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:30 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 2, 12:30 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1230 PM CDT SAT JUL 2 2005 .SYNOPSIS...SERIES OF WEAK MID LEVEL IMPULSES MOVING IN 20-25 KNOT WEST-NORTHWEST FLOW BETWEEN BROAD UPPER LEVEL RIDGE OVER THE DESERT SOUTHWEST AND BROAD TROUGH OVER THE EASTERN THIRD CONUS. THESE IMPULSES ARE REFLECTED IN VERY MOIST LOW LEVELS...OTHERWISE NO EYE CATCHING FEATURES NOTED. PRECIPITABLE WATERS STILL STAND AROUND 1.8 TO 2 INCHES (125 TO 140 PERCENT OF NORMAL) ACROSS THE REGION. LARGE SURFACE HIGH PRESSURE CURRENTLY CENTERED OVER THE GREAT LAKES WITH WEAK COLD FRONT EXTENDING FROM NORFOLK VA TO THE ARKLATEX REGION. SURFACE DEWPOINTS IN THE 70S SOUTH OF FRONT WHERE SEVERAL RESIDUAL OUTFLOW BOUNDARIES REMAIN. REGIONAL RADARS DETECTING SCATTERED THUNDERSTORMS IN HIGHER CAPE ENVIRONMENT OVER THE NORTHERN GULF. SCATTERED THUNDERSTORMS NOTED ON IR IMAGERY SOUTH OF CUBA ASSOCIATED WITH A TROPICAL WAVE ACROSS THE CARIBBEAN SEA. && .SHORT TERM...BOTH THE ETA AND GFS MODELS AGREE IN MOVING H50 HIGH PRESSURE WESTWARD FROM THE ATLANTIC TO THE FLORIDA PENINSULA BY MONDAY...WITH WEAKENING PRESSURE OVER THE WESTERN GULF. AS A RESULT...A MEAN H85-H30 SOUTHERLY WIND FLOW AROUND 25 KNOTS WILL DEVELOP WITH ENHANCED MOISTURE FLUX CONVERGENCE ACROSS THE NORTHERN GULF. GFS HAS PRECIPTABLE WATER VALUES CLIMBING FROM THE CURRENT 2 INCHES TO 2.5 INCHES BY TUESDAY. AFOREMENTIONED SURFACE COLD FRONT WILL GRADUALLY DISSIPATE AS IT SAGS SOUTH OVER THE WEEKEND. MEANWHILE...THE HIGH PRESSURE RIDGE ACROSS THE EASTERN GULF BECOMES MORE DOMINATE BY MONDAY...WITH THE ETA AND UKMET MODELS BRINGING THE EASTERLY WAVE WEST TOWARD THE YUCATAN AND THEN NORTHWEST. TEMPERATURES AND CLOUDS ARE USUALLY NOT MUCH OF A FORECAST PROBLEM THIS TIME OF YEAR. MODEL GUIDANCE VALUES SIMILAR WITH LOWS RANGING FROM THE LOWER 70S NORTHERN FORECAST AREA TO UPPER 70S ALONG THE COAST. HIGHS IN THE LOWER TO MIDDLE 90S WITH A MIX OF SUN AND CLOUDS. WILL KEEP THE CURRENT ISOLATED TO SCATTERED PRECIPITATION FORECAST GOING THROUGH THE FIRST FIVE PERIODS. GFS HAS AREAS IN THE LIKELY CATEGORY FOR SUNDAY AND MONDAY...BUT AT THIS TIME I WILL NOT PUSH THE ENVELOPE. THE ENVIRONMENT SOUTH OF THE WEAKENING FRONT SHOULD SUPPORT MUTICELL CLUSTERS OR ISOLATED PULSE TYPE STORMS THROUGH INDEPENDENCE DAY. MAIN THREATS TO THOSE ENJOYING THE OUTDOORS THIS HOLIDAY WEEKEND WILL BE FREQUENT LIGHTNING...PERIODS OF HEAVY RAIN...AND WET MICROBURST WINDS UP TO 40 MPH WITH THE STRONGEST STORMS. && .LONG TERM...WILL LIKELY SEE AN INCREASE IN CLOUDINESS AND RAIN CHANCES BEYOND THE SHORT TERM DUE TO THE HIGHER INCREASING DEEP MOISTURE...AND INFLUENCES OF TROPICAL WAVE POSSIBLY TO OUR WEST. INHERITED A GOOD EXTENDED PACKAGE SO NO MAJOR CHANGES ANTICIPATED EXCEPT FOR MINOR TWEAKS IN THE TRANSITION PERIOD. && .MARINE...A LIGHT TO OCCASIONAL MODERATE WESTERLY FLOW WILL PREVAIL SOUTH OF STALLING SURFACE FRONT THROUGH TONIGHT. A SOUTHWEST FLOW WILL RESUME ON SUNDAY DUE TO HIGH PRESSURE RIDGE STRENGTHENING OVER THE EASTERN GULF. A WELL ESTABLISHED ONSHORE FLOW WILL DOMINATE BY NEXT WEEK. WIND SPEED AND SEAS WILL INCREASE IN THE WESTERN MARINE AREA DUE TO STEEPENING PRESSURE GRADIENTS BROUGHT BY AN EASTERLY WAVE APPROACHING WESTERN LOUISIANA FROM THE YUCATAN CHANNEL. 77/22 && .FIRE...NO CONCERNS THROUGH EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 75 91 76 91 / 30 40 30 40 PENSACOLA 76 90 78 90 / 40 40 30 40 DESTIN 78 89 78 88 / 40 40 30 40 EVERGREEN 71 91 72 92 / 30 50 30 40 WAYNESBORO 71 92 73 93 / 20 40 20 40 CAMDEN 71 92 73 93 / 30 40 30 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && PURDY
Hazardous weather outlook, Jul 2, 6:00 AM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT SAT JUL 2 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021900- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT SAT JUL 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE COAST THIS MORNING AND INLAND BY LATE MORNING. OVER THE INTERIOR SECTIONS...THUNDERSTORMS MAY BE NUMEROUS AT TIMES BY THE AFTERNOON. A FEW STORMS MAY BE STRONG...PRODUCING GUSTY WINDS AND HEAVY RAINS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 2, 3:17 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 317 PM CDT SAT JUL 2 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-030230- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 330 PM CDT SAT JUL 2 2005 AT 320 PM CDT...NATIONAL WEATHER SERVICE RADAR AND SATELLITE IMAGERY SHOWED A LARGE AREA OF NUMEROUS THUNDERSTORMS LOCATED OVER CENTRAL LOUISIANA. THIS SYSTEM HAS HELD TOGETHER FOR THE LAST SIX HOURS AND CONDITIONS ARE NOW FAVORABLE FOR IT TO CONTINUE INTO SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...AND NORTHWEST FLORIDA. AT ITS CURRENT SPEED AND HEADING...ARRIVAL IN SOUTHEAST MISSISSIPPI WOULD BE THIS EVENING AROUND OR SHORTLY AFTER SUNSET...AND PROGRESSING EAST OF I-65 WITHIN AN HOUR OF ARRIVAL. ALL INTERESTS ARE ADVISED TO PLAN FOR RAPIDLY CHANGING WEATHER. SINCE THIS MORNING THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS PROGRESSIVELY ISSUED TWO SEVERE THUNDERSTORM WATCHES...AND THE LATEST WATCH NOW LIES JUST WEST OF A LINE FROM OFFSHORE NEAR BAY SAINT LOUIS TO HATTIESBURG MISSISSIPPI. ALL INTERESTS SHOULD BE LISTENING FOR ANY FUTURE WATCHES MADE NECESSARY THIS EVENING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:17 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 28 min |
| Jul 2, 5:42 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.